PORTAGE LEARNING
PATHOPHYSIOLOGY NURS 231 BIOD 331
MODULE 1 -10 UPDATED EXAM 2025
COMPLETE MULTIPLE CHOICE
QUESTION BANK WITH VERIFIED
ANSWERS,DETAILED EXPLANATIONS
AND 100% PASS GUARANTEE GRADE A+
(LATEST EDITION)
The nurse is preparing to administer lisinopril (Zestril) to a
patient with acute coronary syndrome. Which of the following
findings should prompt the nurse to hold the medication and
consult the healthcare provider?
a) Serum sodium level 134
b) Serum potassium 5.6
c) Heart rate 58
d) Blood pressure 125/78 - THE CORRECT ANSWER-b) Serum
potassium 5.6
*ACE inhibitors can cause/exacerbate hyperkalemia.
The nurse is caring for a patient who is in hypovolemic shock
following an extensive burn injury. What is the intravenous
fluid of choice for this patient in the emergent phase of
treatment?
a) Lactated Ringers
b) 0.45 NS with 20 mEq potassium chloride
c) Fresh Frozen Plasma
,d) 5% Dextrose in saline - THE CORRECT ANSWER-a) Lactated Ringers
*Isotonic solutions (crystalloids) are used to restore fluid
volume in patients with shock. Lactated Ringers is isotonic.
Normal saline is also isotonic.
The client on a ventilator is assessed for untoward responses to
the therapy. Which of the following would indicate a possible
complication of ventilator therapy?
a) Blood pressure has increased 5mmHg in the last 24 hours
b) Lung sounds absent on one side.
c) Forceful cough periodically
d) Broncho-vesicular breath sounds throughout peripheral lung
fields. - THE CORRECT ANSWER-b) Lung sounds absent on one side.
*This may indicate a pneumothorax--a complication caused by
barotrauma.
The pressure reading during inspiration on the ventilator of a
client receiving mechanical ventilation is high and alarming
intermittently. What is the nurse's first action?
a) Assess the client's oxygenation.
b) Call the RT to check the ventilator settings.
c) Listen for bilateral lung sounds.
d) Determine whether an air leak is present in the client's
endotracheal tube cuff. - THE CORRECT ANSWER-a) Assess the client's
oxygenation.
Which assessment finding best indicates that fluid resuscitation
therapy for the patient with hypertonic dehydration has
acheived the desired effect?
,a) Peripheral pulses changed from 1+ to 3+
b) Neck veins slightly distended @ 30 degrees
c) Serum sodium level has changed from 151 to 143.
d) Pulse oximetry shows oxygen saturation of 95% - THE CORRECT
ANSWER-c) Serum sodium level has changed from 151 to 143.
Which intravenous solution should you be prepared to
administer to a patient with isotonic dehydration?
a) 0.45% saline
b) Dextrose 5% in water
c) Dextrose 10% in water
d) 0.9% saline - THE CORRECT ANSWER-d) 0.9% saline
A patient is receiving dobutamine [Dobutrex] as a continuous
infusion in the immediate postoperative period. The patient
also is receiving a diuretic. What adverse drug reactions are
possible in this patient? (select all that apply)
a)Angina
b)Hypotension
c)Dysrhythmias
d)Oliguria
e)Tachycardia - THE CORRECT ANSWER-a)Angina
c)Dysrhythmias
e)Tachycardia
*Is a beta1 aderenergic agonist; general anesthetics can increase
the likelihood of dysrhythmias. Dobutamine elevates BP by
, increasing CO. Diuretics complement the beneficial effects of
dobutamine on the kidney, so urine output would be increased,
not decreased.
A patient who has severe sepsis is receiving an intravenous
normal saline infusion. She weighs 78 kgs. Which of the
following is an indicator that the therapeutic goal has been
met?
a) 250 mL of urine in the past 6 hours
b) Arterial blood pressure is 90/42
c) Central Venous Pressure is 2 mm Hg
d) Patient's heart rate is 101 - THE CORRECT ANSWER-a) 250 mL of
urine in the past 6 hours
*Fluid resuscitation goals in sepsis are: MAP > 65, UO . 0.5
mL/kg/hr, and/or CVP 8-12 mm Hg.
The nurse is caring for Mrs. B, who has a pulmonary embolus.
She is started on a heparin drip and 4 hours later the aPTT is 70
seconds (lab control or "normal" value is 40 secs). The nurse
should:
a) Notify the provider and request an order for warfarin
(Coumadin).
b) Notify the provider and request a decrease in the heparin
dose.
c) Continue the present order for heparin.
d) Hold the heparin and notify the physician. - THE CORRECT
ANSWER-c) Continue the present order for heparin.
PATHOPHYSIOLOGY NURS 231 BIOD 331
MODULE 1 -10 UPDATED EXAM 2025
COMPLETE MULTIPLE CHOICE
QUESTION BANK WITH VERIFIED
ANSWERS,DETAILED EXPLANATIONS
AND 100% PASS GUARANTEE GRADE A+
(LATEST EDITION)
The nurse is preparing to administer lisinopril (Zestril) to a
patient with acute coronary syndrome. Which of the following
findings should prompt the nurse to hold the medication and
consult the healthcare provider?
a) Serum sodium level 134
b) Serum potassium 5.6
c) Heart rate 58
d) Blood pressure 125/78 - THE CORRECT ANSWER-b) Serum
potassium 5.6
*ACE inhibitors can cause/exacerbate hyperkalemia.
The nurse is caring for a patient who is in hypovolemic shock
following an extensive burn injury. What is the intravenous
fluid of choice for this patient in the emergent phase of
treatment?
a) Lactated Ringers
b) 0.45 NS with 20 mEq potassium chloride
c) Fresh Frozen Plasma
,d) 5% Dextrose in saline - THE CORRECT ANSWER-a) Lactated Ringers
*Isotonic solutions (crystalloids) are used to restore fluid
volume in patients with shock. Lactated Ringers is isotonic.
Normal saline is also isotonic.
The client on a ventilator is assessed for untoward responses to
the therapy. Which of the following would indicate a possible
complication of ventilator therapy?
a) Blood pressure has increased 5mmHg in the last 24 hours
b) Lung sounds absent on one side.
c) Forceful cough periodically
d) Broncho-vesicular breath sounds throughout peripheral lung
fields. - THE CORRECT ANSWER-b) Lung sounds absent on one side.
*This may indicate a pneumothorax--a complication caused by
barotrauma.
The pressure reading during inspiration on the ventilator of a
client receiving mechanical ventilation is high and alarming
intermittently. What is the nurse's first action?
a) Assess the client's oxygenation.
b) Call the RT to check the ventilator settings.
c) Listen for bilateral lung sounds.
d) Determine whether an air leak is present in the client's
endotracheal tube cuff. - THE CORRECT ANSWER-a) Assess the client's
oxygenation.
Which assessment finding best indicates that fluid resuscitation
therapy for the patient with hypertonic dehydration has
acheived the desired effect?
,a) Peripheral pulses changed from 1+ to 3+
b) Neck veins slightly distended @ 30 degrees
c) Serum sodium level has changed from 151 to 143.
d) Pulse oximetry shows oxygen saturation of 95% - THE CORRECT
ANSWER-c) Serum sodium level has changed from 151 to 143.
Which intravenous solution should you be prepared to
administer to a patient with isotonic dehydration?
a) 0.45% saline
b) Dextrose 5% in water
c) Dextrose 10% in water
d) 0.9% saline - THE CORRECT ANSWER-d) 0.9% saline
A patient is receiving dobutamine [Dobutrex] as a continuous
infusion in the immediate postoperative period. The patient
also is receiving a diuretic. What adverse drug reactions are
possible in this patient? (select all that apply)
a)Angina
b)Hypotension
c)Dysrhythmias
d)Oliguria
e)Tachycardia - THE CORRECT ANSWER-a)Angina
c)Dysrhythmias
e)Tachycardia
*Is a beta1 aderenergic agonist; general anesthetics can increase
the likelihood of dysrhythmias. Dobutamine elevates BP by
, increasing CO. Diuretics complement the beneficial effects of
dobutamine on the kidney, so urine output would be increased,
not decreased.
A patient who has severe sepsis is receiving an intravenous
normal saline infusion. She weighs 78 kgs. Which of the
following is an indicator that the therapeutic goal has been
met?
a) 250 mL of urine in the past 6 hours
b) Arterial blood pressure is 90/42
c) Central Venous Pressure is 2 mm Hg
d) Patient's heart rate is 101 - THE CORRECT ANSWER-a) 250 mL of
urine in the past 6 hours
*Fluid resuscitation goals in sepsis are: MAP > 65, UO . 0.5
mL/kg/hr, and/or CVP 8-12 mm Hg.
The nurse is caring for Mrs. B, who has a pulmonary embolus.
She is started on a heparin drip and 4 hours later the aPTT is 70
seconds (lab control or "normal" value is 40 secs). The nurse
should:
a) Notify the provider and request an order for warfarin
(Coumadin).
b) Notify the provider and request a decrease in the heparin
dose.
c) Continue the present order for heparin.
d) Hold the heparin and notify the physician. - THE CORRECT
ANSWER-c) Continue the present order for heparin.